Cough

My husband has had a pacemaker fitted with a defibrillator a couple of weeks ago. He had a bit of a cough whilst in hospital but since got home his cough has worsened. The doctor said his chest was clear but the caught is wearing him out. Does anyone else have this? He's not on ace inhibitors as he's allergic to them. He us on beta blockers as he has heart failure and can't do anything much without been breathless.

4 Replies

oldestnewest
  • A persistent cough can be very debilitating even in a healthy person. Is he still under the care of the hospital consultant? If not another visit to your gp may seem wise. Wishing him well.

  • Hi, we going to see the heart failure nurse this week. We've had another terrible night due to the cough. We're not sure if it's down to Eplerenone tablets. Thank you for your well wishes.

  • Just remembered - I had a terrible cough in January (turned out to be pneumonia) but what really helped at night was sleeping propped up with lots of pillows. I slept like that for weeks.

  • Yes he is propped up with pillows all the time since he was diagnosed with heart failure. I've talked to the chemist today and the main side effect of Eplerenone is a cough. It does coincidence with when he started taking them. The heart failure nurse said he could stop taking them if it was getting worse. So as of tomorrow he's not going to take them and see if things improve. He also has other side effect symptoms.

You may also like...